MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending artery.A 3.5x12 nc emerge was advanced for dilatation.However, during the removal of the device, the balloon broke in half at the mid shaft.The physician advanced a second wire down and wrapped the distal shaft between the wires.The physician successfully removed the device from the patient's body.The procedure was completed with a non-bsc device.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 46.3cm distal of the strain relief.There was contrast and blood in the inflation lumen, and blood in the guidewire lumen.The balloon was loosely folded.The device was soaked in a water bath for two days to loosen the blood and contrast in the device.An unknown guidewire was removed from the device.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending artery.A 3.5x12 nc emerge was advanced for dilatation.However, during the removal of the device, the balloon broke in half at the mid shaft.The physician advanced a second wire down and wrapped the distal shaft between the wires.He successfully removed the device in the patient's body.The procedure was completed with a non-bsc device.No patient complications were reported and the patient is fine.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10985307
Report Number2134265-2020-17274
Device Sequence Number11588130
Product Code LOX
UDI-Device Identifier08714729846413
UDI-Public08714729846413
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2022
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0026126857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;